Alert archive / New Mexico / High Wind Warnings in 2010

High Wind Warning 2, NWS El Paso, TX

April 1, 2010

NWS El Paso, TX issued this high wind warning at Apr 1, 2010, 4:54 AM MDT. It took effect at Apr 1, 2010, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2010, 4:54 AM MDT (10:54 UTC)
In effect from
Apr 1, 2010, 12:00 PM MDT
Expired
Apr 1, 2010, 8:40 PM MDT
In force
9 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WWUS74 KEPZ 011054
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
454 AM MDT THU APR 1 2010

...STRONG WINDS EXPECTED ACROSS THE AREA TODAY...

.SOUTHWEST SURFACE WINDS WILL INCREASE THIS AFTERNOON AS A STRONG
UPPER LEVEL STORM SYSTEM WILL HELP TIGHTEN OUR SURFACE PRESSURE
GRADIENT. BY THIS AFTERNOON WINDS IN THE SACRAMENTO MOUNTAINS WILL
BE BLOWING AT 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. OTHER
LOCATIONS IN THE AREA WILL SEE WINDS AT 30 TO 40 MPH WITH GUSTS TO
50 MPH. WINDS WILL BE VERY SLOW TO TAPER OFF TONIGHT. BOTH THE
ADVISORY AND WARNING MAY NEED TO BE EXTENDED LATER IF CONDITIONS
WARRANT IT.

NMZ025-020300-
/O.UPG.KEPZ.HW.A.0002.100401T1800Z-100402T0300Z/
/O.NEW.KEPZ.HW.W.0002.100401T1800Z-100402T0300Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
454 AM MDT THU APR 1 2010

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY
TO 9 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

SOUTHWEST WINDS WILL INCREASE DURING THE DAY AND BY THIS
AFTERNOON WILL BLOW AT 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE.
THE WINDS WILL BE SLOW TO TAPER OFF THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ022>024-030>032-TXZ055-056-020300-
/O.UPG.KEPZ.HW.A.0002.100401T1800Z-100402T0300Z/
/O.NEW.KEPZ.WI.Y.0007.100401T1800Z-100402T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHWEST DESERT/BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...LORDSBURG...DEMING...LAS CRUCES...EL PASO...
SIERRA BLANCA...DELL CITY
454 AM MDT THU APR 1 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO
9 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

SOUTHWEST WINDS WILL INCREASE DURING THE DAY AND BY THIS AFTERNOON
WILL BLOW AT 30 TO 40 MPH WITH GUSTS TO 50 MPH POSSIBLE. THE WINDS
WILL BE SLOW TO TAPER OFF THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
328 
WWUS74 KEPZ 020240
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
840 PM MDT THU APR 1 2010

...SPRING STORM MOVING THROUGH THE AREA IS BEGINNING TO WEAKEN AS
THE SURFACE COLD FRONT MOVES EAST OF AREA...

.A COLD FRONT FROM A STRONG UPPER LOW OVER SOUTHEASTERN ARIZONA
HAS PUSHED EAST OF THE AREA THIS EVENING...ALLOWING WINDS TO
DIMINISH SOME. WINDS WILL REMAIN BREEZY FOR THE REMAINDER OF THE
EVENING.

NMZ025-020345-
/O.CAN.KEPZ.HW.W.0002.000000T0000Z-100402T0300Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
840 PM MDT THU APR 1 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE HIGH WIND WARNING. 

WINDS HAVE DROPPED TO AROUND 20 TO 30 MPH AND WILL REMAIN AROUND
THIS SPEED THROUGH THE REST OF TONIGHT.

$$

NMZ022>024-030>032-TXZ055-056-020345-
/O.CAN.KEPZ.WI.Y.0007.000000T0000Z-100402T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHWEST DESERT/BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...LORDSBURG...DEMING...LAS CRUCES...EL PASO...
SIERRA BLANCA...DELL CITY
840 PM MDT THU APR 1 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE WIND ADVISORY. 

WINDS HAVE DIMINISHED TO 15 TO 25 MPH AND WILL REMAIN AROUND THIS
SPEED FOR THE REMAINDER OF TONIGHT. SOME GUSTS TO 40 MPH ARE ALSO
POSSIBLE ALONG EAST SLOPES OF TERRAIN.

$$

HEFNER

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Apr 1, 4:26 AM MDT, 28 minutes earlier.

Area forecast discussion, Apr 1, 4:26 AM MDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
426 AM MDT THU APR 1 2010

.SYNOPSIS...
AN APPROACHING UPPER LEVEL STORM SYSTEM WILL HELP GENERATE STRONG
WINDS ACROSS THE AREA THIS AFTERNOON. IN ADDITION TO THE WINDS WE
WILL SEE A SLIGHT CHANCE FOR LOWLAND RAIN SHOWERS AND MOUNTAIN
SNOW SHOWERS TONIGHT. TEMPERATURES WILL BE NOTICEABLY COOLER ON
FRIDAY. THE WEEKEND WILL BE SUNNY...WARM AND NICE. NEXT MONDAY
WILL SEE ANOTHER WINDY AFTERNOON.

&&

.DISCUSSION...
TOUGH CALL THIS MORNING ON WHETHER TO ISSUE A WIND ADVISORY OR
HIGH WIND WARNING. GFS MODEL SAYS WE SHOULD JUST MAKE WARNING
CRITERIA WHILE THE NAM THINKS ADVISORY LEVEL WINDS ARE MORE
LIKELY. ALSO WE WILL SEE SOME CLOUDS FROM TIME TO TIME TODAY WHICH
WILL TRY AND PUT A SLIGHT DAMPER ON THE WINDS. WHAT I'VE DECIDED
TO DO IS HAVE A HIGH WIND WARNING FOR THE SACRAMENTO MOUNTAINS AND
PUT OUT A HIGH END ADVISORY FOR ALL THE OTHER LOCATIONS IN OUR
CWA. THE REASON FOR THIS WIND WILL BE A STRONG UPPER LEVEL TROUGH
THAT WILL BE MOVING ACROSS THE AREA TONIGHT. ALONG WITH THE WINDS
THE TROUGH WILL HELP GENERATE SOME LIGHT MOUNTAIN SNOW SHOWERS AND
LOWLAND RAIN SHOWERS THROUGH THE MORNING HOURS ON FRIDAY. THE
SYSTEM IS PRETTY MOISTURE STARVED SO I'M NOT EXPECTING MORE THAN A
COUPLE OF INCHES OF SNOW IN A FEW SPOTS ABOVE 6000 FEET. THE
LOWLANDS SHOULD NOT EXPECT MORE THAN LIGHT SHOWERS OR SPRINKLES
THROUGH FRIDAY MORNING. IN ADDITION TO THE WINDS AND PRECIPITATION
THE UPPER TROUGH WILL ALSO USHER A STRONG PACIFIC COLD FRONT
ACROSS THE AREA...SO OUR HIGHS ON FRIDAY WILL BE WELL BELOW
NORMAL.

FOR THE WEEKEND THE TROUGH WILL BE WELL TO OUR EAST AND WE WILL
SEE CALMER CONDITIONS PREVAIL. TEMPERATURES WILL STILL BE A LITTLE
BELOW NORMAL ON SATURDAY...BUT THEY WILL MOVE ABOVE NORMAL ON
SUNDAY. ON MONDAY A SHORT WAVE WILL MOVE ACROSS NEW MEXICO WHICH
WILL HELP DEVELOP A LEE SIDE TROUGH OVER THE TEXAS PANHANDLE AND
GIVE US ANOTHER WINDY AFTERNOON. THE MIDDLE PART OF NEXT WEEK
LOOKS SUNNY AND DRY WITH NEAR NORMAL TEMPERATURE.

LOOKING A LITTLE CLOSER AT TEMPERATURES. FOR TODAY WITH THE CLOUDS
AND APPROACHING TROUGH WE WILL SEE OUR HIGHS RUNNING THREE TO FIVE
DEGREES ABOVE NORMAL. THEN ON FRIDAY AFTER THE STRONG PACIFIC COLD
FRONT HAS MOVED ACROSS THE AREA WE WILL SEE OUR AFTERNOON HIGHS
STRUGGLE TO GET UP TO TEN TO TWELVE DEGREES BELOW NORMAL. ON
SATURDAY OUR TEMPERATURE RECOVERY WILL BEGIN WITH OUR HIGHS ONLY
RUNNING A FEW DEGREES BELOW NORMAL. THEN ON SUNDAY WE WILL SEE OUR
HIGHS A FEW DEGREES ABOVE NORMAL. FOR TUESDAY AND WEDNESDAY NEXT
WEEK WE WILL SEE NEAR NORMAL HIGHS.

&&

.AVIATION...01/12Z-02/12Z
VERY WINDY CONDITIONS EXPECTED THIS AFTERNOON...BUT NOT AS WINDY
AS LAST FRIDAY. SOUTHWEST SURFACE WINDS OF 25 TO 35 KNOTS WITH
GUSTS TO 45 KNOTS POSSIBLE. THESE STRONG WINDS WILL HELP CREATE
STRONG OR GREATER TURBULENCE NEAR AND DOWN WIND OF AREA MOUNTAINS.
IN ADDITION THERE WILL BE AREAS OF REDUCED VISIBILITIES WITH
BLOWING DUST. TONIGHT CLOUDS WILL INCREASE BUT SHOULD STAY IN VFR
RANGES. THERE IS A SLIGHT CHANCE FOR SHOWERS LATE TONIGHT.

&&

.FIRE WEATHER...
STRONG WINDS WILL RETURN THIS AFTERNOON. WE WILL EASILY REACH
CRITICAL LEVELS FOR WINDS...BUT MOISTURE IS BEGINNING TO RETURN TO
THE AREA...ESPECIALLY OUT WEST. RH LEVELS MAY STAY JUST HIGH
ENOUGH...WEST OF THE RIO GRANDE TO KEEP US OUT OF RED FLAG
CONDITIONS. BUT I THINK SEVERAL LOCATIONS EAST OF THE RIO GRANDE
MAY STILL HIT RED FLAG CONDITIONS BEFORE THE MOISTURE CAN WORK IN.
THE REASON FOR THIS WIND IS AN APPROACHING UPPER LEVEL STORM
SYSTEM. IN ADDITION TO THE WINDS IT WILL HELP GENERATE SOME LIGHT
LOWLAND RAIN SHOWERS AND LIGHT MOUNTAIN SNOW SHOWERS. A FEW
LOCATIONS IN AREA MOUNTAINS ABOVE 6000 FEET MAY RECEIVE AN INCH OR
TWO OF SNOW. THE WEEKEND WILL SEE CALMER...BUT DRIER CONDITIONS
RETURN TO THE AREA. BUT ON MONDAY ANOTHER WEAK STORM SYSTEM WILL
GIVE US ANOTHER WINDY AFTERNOON AND WE MAY SEE MOST LOCATIONS
REACH RED FLAG CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 78  47  63  39  73 /   0  20  20   0   0
SIERRA BLANCA TX        76  45  62  33  70 /   0  10  20   0   0
LAS CRUCES              76  44  62  35  72 /   0  20  20   0   0
ALAMOGORDO              73  41  58  33  70 /   0  30  20   0   0
CLOUDCROFT              52  24  36  22  49 /   0  40  50   0   0
TRUTH OR CONSEQUENCES   73  37  59  34  71 /  10  30  20   0   0
SILVER CITY             59  26  51  25  64 /  20  50  20   0   0
DEMING                  69  38  62  33  72 /  10  30  20   0   0
LORDSBURG               65  34  60  32  70 /  20  40  20   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     NMZ022>024-030>032.

     HIGH WIND WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     NMZ025.

     FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
     NMZ112-113.

TX...WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     TXZ055-056.

     FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
     TXZ055-056.

&&

BRICE
Hazardous weather outlook, Mar 31, 6:43 AM MDT, 22 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
643 AM MDT WED MAR 31 2010

NMZ022>025-030>032-TXZ055-056-011245-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
643 AM MDT WED MAR 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT
STRONG WINDS OF 25 TO 35 MPH WITH GUST TO 40 MPH WILL BE POSSIBLE
THIS AFTERNOON. WE MAY SEE A FEW AREAS OF BLOWING DUST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ON THURSDAY WE WILL SEE VERY STRONG WINDS OF 35 TO 45 MPH WITH
GUSTS TO 55 MPH POSSIBLE. THERE WILL BE WIDESPREAD AREAS OF
BLOWING DUST WHICH WILL REDUCE VISIBILITIES. ON FRIDAY WE WILL SEE
LESS WIND AND MUCH COOLER TEMPERATURES ALONG WITH A SLIGHT CHANCE
FOR MOUNTAIN SNOW SHOWERS AND LOWLAND RAIN SHOWERS. THE WEEKEND
LOOKS NICE...BUT MORE WIND WILL RETURN ON MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 4:54 AM MDTWind AdvisoryEPZ16 hr
Apr 1, 7:36 AM MDTRed Flag WarningEPZDoña Ana, Lincoln, Otero, Sierra12 hr

Nearby

High Wind Warnings in New Mexico, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.